MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120412
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional was made aware of an endovascular embolization procedure on (b)(6) 2022, involving a 4mm x 12cm galaxy g3 coil (gly120412 / k10710).The procedure was targeting a lesion on the internal iliac artery.It was reported that a continuous flush was maintained.At the time of the complaint initiation, limited information was available.On (b)(6) 2022 the cerenovus sales representative provided additional information.The information indicated that the complaint coil was used for an abdominal visceral aneurysm.The 4mm x 12cm galaxy g3 coil was used after ¿some guiding catheters and some microcatheters¿ were used inside the aneurysm.The complaint coil was re-sheathed because it was unable to be implanted as intended.The microcatheter(s) were repositioned and the complaint coil was inserted and an attempt to implant was made, but it seem to be about to unravel.It was reported that electrical continuity was checked.It was inserted but unable to be implanted.During the re-sheathing attempt in preparation for re-insertion, the coil seem about to be unraveled.There was no negative impact to the patient.On 01-dec-2022, additional information was received.The information indicated that the coil was not withdrawn with the microcatheter; it was only the microcatheter that was reinserted and repositioned.Information related to the brands of the concomitant microcatheter and guiding catheter used could not be obtained.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The information indicated that ¿some coils were used prior to this complaint coil¿ however, the quantity of coils used was not provided.There was no kink noted on the microcatheter that could have contributed to the reported issue.There was no additional damage noted on the coil aside from the reported unraveled condition; the coil was purposely detached.Based on the additional information received on (b)(6) 2022, the reported issue has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional was made aware of an endovascular embolization procedure on (b)(6) 2022, involving a 4mm x 12cm galaxy g3 coil (gly120412 / k10710).The procedure was targeting a lesion on the internal iliac artery.It was reported that a continuous flush was maintained.At the time of the complaint initiation, limited information was available.On (b)(6) 2022, the cerenovus sales representative provided additional information.The information indicated that the complaint coil was used for an abdominal visceral aneurysm.The 4mm x 12cm galaxy g3 coil was used after ¿some guiding catheters and some microcatheters¿ were used inside the aneurysm.The complaint coil was re-sheathed because it was unable to be implanted as intended.The microcatheter(s) were repositioned and the complaint coil was inserted and an attempt to implant was made, but it seem to be about to unravel.It was reported that electrical continuity was checked.It was inserted but unable to be implanted.During the re-sheathing attempt in preparation for re-insertion, the coil seem about to be unraveled.There was no negative impact to the patient.On (b)(6) 2022, additional information was received.The information indicated that the coil was not withdrawn with the microcatheter; it was only the microcatheter that was reinserted and repositioned.Information related to the brands of the concomitant microcatheter and guiding catheter used could not be obtained.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The information indicated that ¿some coils were used prior to this complaint coil¿ however, the quantity of coils used was not provided.There was no kink noted on the microcatheter that could have contributed to the reported issue.There was no additional damage noted on the coil aside from the reported unraveled condition; the coil was purposely detached.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10710) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 4MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15919425
Report Number3008114965-2022-00754
Device Sequence Number6723164
Product Code KRD
UDI-Device Identifier10886704077480
UDI-Public10886704077480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLY120412
Device Catalogue NumberGLY120412
Device Lot NumberK10710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown